Alert archive / New Mexico / Wind Advisories in 2017
Wind Advisory 20, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Mar 29, 2017, 3:35 AM MDT. It took effect at Mar 29, 2017, 5:00 AM MDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Mar 29, 2017, 3:35 AM MDT (09:35 UTC)
- In effect from
- Mar 29, 2017, 5:00 AM MDT
- Expired
- Mar 29, 2017, 6:00 PM MDT
- In force
- 13 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted.
826 WWUS75 KABQ 290935 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 335 AM MDT Wed Mar 29 2017 ...STRONG NORTH WINDS WILL DEVELOP ACROSS THE NORTHEAST PLAINS TODAY... .As a strong pressure gradient sets up across northeast New Mexico this morning, north winds will increase across the northeast plains of the New Mexico this morning. The strong north winds will continue through the day before diminishing during the early evening hours. NMZ530-531-300000- /O.NEW.KABQ.WI.Y.0020.170329T1100Z-170330T0000Z/ Union County-Harding County- 335 AM MDT Wed Mar 29 2017 ...WIND ADVISORY IN EFFECT UNTIL 6 PM MDT THIS EVENING... The National Weather Service in Albuquerque has issued a Wind Advisory, which is in effect until 6 PM MDT this evening. * LOCATION...Northeast plains. * WINDS...North 25 to 35 mph. Gusts to 45 mph are possible. * TIMING...Strong winds will develop this morning and continue through the day. * VISIBILITY...3-5 miles during the morning in local blowing snow. * LOCAL IMPACTS...Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$
1 follow-up statement
534 WWUS75 KABQ 292354 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 554 PM MDT Wed Mar 29 2017 NMZ530-531-300100- /O.EXP.KABQ.WI.Y.0020.000000T0000Z-170330T0000Z/ Union County-Harding County- 554 PM MDT Wed Mar 29 2017 ...WIND ADVISORY WILL EXPIRE AT 6 PM MDT THIS EVENING... Winds have decreased below advisory criteria therefore the advisory is allowed to expire. $$ 32
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Mar 29, 3:07 AM MDT, 28 minutes earlier.
Area forecast discussion, Mar 29, 3:07 AM MDT, 28 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 307 AM MDT Wed Mar 29 2017 .SYNOPSIS... The first of two Pacific storm systems to impact New Mexico is currently over the East Central Plains and pulling slowly eastward into the Texas Panhandle. Precipitation associated with this system is currently widespread across central and eastern New Mexico, but will gradually diminish today. Winter storm impacts will be relegated to locations above 7500 feet in the Northern Mountains, but will also impact Raton Pass. Look for a break and a brief warmup Thursday in advance of the second Pacific system, forecast to begin impacting the area Friday. Windy conditions are expected Friday across southern and eastern New Mexico while precipitation begins across northwest portions of the state. Precipitation will ramp-up early Saturday, with the potential for winter storm impacts across the Northern Mountains and Raton Ridge. Cooling associated with this second system will bring daytime temperatures below normal areawide through the weekend. Look for a brief warm-up next Monday ahead of a strong Pacific front on Tuesday. && .DISCUSSION... Tricky near-term forecast with snow levels higher than previously forecast. Snow levels inferred by 09z surface dewpoint analysis would vary from 7000-7500ft across the area and rain is currently being reported at KLVS, KCQC, KSAF, KABQ, KTCC and KCAO. Even if snow were to make it down to the lower elevations, the airmass and ground temps are sufficiently warm to significantly limit impacts. So, have cancelled the advisories for the Northeast and East Central Plains. May need to cancel the East Central and Northeast Highlands soon as well. Impacts over the warned area will likely be advisory-type, but will leave as a warning for now. Beneficial rain is currently widespread across the East Central Plains, Middle and Lower RGV and West Central Highlands. Winds are forecast to continue the uptrend behind the backdoor push this morning across the northeast and will issue a wind advisory for the Northeast Plains. Otherwise, cooling with this system will hold temperatures below normal today, especially across the Eastern Plains where highs will be 15-20 degrees below normal. Look for a break and brief warmup Thursday as a shortwave ridge moves overhead in advance of the second Pacific storm system forecast to begin impacting the state Friday. Winds will crank-up Friday as a lee side trough deepens across the Eastern Plains. The strongest winds will be across southern New Mexico and the Southeast Plains, where wind highlights and red flag warnings will likely be required (see Fire Weather discussion below for details). The Pacific front will push into central New Mexico by late day, with snow levels lowering rapidly. Winter storm-type impacts are likely with this second Pacific system, but will require the backdoor portion of the front to provide some low level forcing. The areas most likely to be significantly impacted are the Northern Mountains and Raton Ridge once again. Moderate forecast confidence on this scenario, but lower confidence on the timing given differences between the latest NAM (faster) and GFS. Still, a late Friday night into Saturday high impact period looks on track. Cooling with this system will send daytime temperatures below normal this weekend, but a warm-up is forecast Monday ahead of a third system forecast to push another Pacific front through on Tuesday. This third system is forecast to track mainly north of the area, so wind and fire weather impacts will most likely take center stage. 11 && .FIRE WEATHER... Closed upper low over east-central NM resulting in widespread wetting precipitation across central and eastern portions of the state this morning. This feature will continue to slowly slide eastward today, continuing a band of wrap-around precipitation across portions of the eastern plains through midday or so. Strong north winds on the backside of the surface low will result in gusty north winds across the northeast plains through the day. The low lifts east tonight and in its wake, an upper level ridge moves over for Thursday. Another deep closed low remains on track to move to the Four Corners Friday morning. Weather prediction models are in good agreement that the next closed to impact the area Friday will move through slightly farther north than the current low. Southwest winds ahead of this low will combine with the mid level dry slot ahead of this system to produce critical fire conditions across portions of the RGV south of I-40 as well as the central highlands and east-central plains Friday afternoon into early evening. Favored area for wetting precipitation from this low will be across the northeast quarter of the state Friday night and Saturday. GFS and ECWMF remain at odds as to how quickly this feature shifts east. A few showers or thunderstorms could linger across areas east of the central mountain chain Sunday. Models agree that Monday will likely end up breezy and dry with an upper level ridge moving through. Next upper level trough to impact the area is expected to move through northern NM Monday night and Tuesday. This track would likely result in dry and windy conditons south of I-40 with the potential for critical condtions Tuesday afternoon. Chances for low elevation rain and mountain snow would be highest across the northern mountains Monday night and Tuesday. 33 && .AVIATION... 06Z TAF CYCLE Upper level closed low will continue to move slowly eastward across eastern NM tonight. As the low shifts east, a strong wrap-around rain and snow band will develop along/near Interstate 40 from near Edgewood east to the TX line. IFR/LIFR cigs and vsbys will overspread areas along/east of the central mt chain in RA and SN. SN will favor areas along the Sangre de Cristos and portions of NE NM including KLVS. Showers will continue moving southward through central and western NM overnight. Improving conditions are expected across wrn NM after 12Z with improvement east of the central mountain chain aft 21Z Wednesday. 33 && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 64 32 70 38 / 5 0 0 20 Dulce........................... 58 26 63 34 / 20 0 0 30 Cuba............................ 55 29 63 35 / 20 10 0 5 Gallup.......................... 60 27 68 34 / 10 0 0 10 El Morro........................ 56 24 65 32 / 10 0 0 0 Grants.......................... 58 26 69 33 / 10 0 0 0 Quemado......................... 57 31 68 37 / 10 5 0 0 Glenwood........................ 69 35 75 39 / 10 0 0 0 Chama........................... 51 23 57 31 / 20 5 0 30 Los Alamos...................... 52 34 61 41 / 30 10 0 0 Pecos........................... 50 30 60 37 / 60 10 0 0 Cerro/Questa.................... 47 23 59 31 / 40 10 0 0 Red River....................... 35 21 48 26 / 60 10 0 0 Angel Fire...................... 37 20 49 26 / 60 10 0 0 Taos............................ 49 24 61 31 / 30 5 0 0 Mora............................ 45 29 59 35 / 60 10 0 0 Espanola........................ 56 32 67 37 / 20 5 0 0 Santa Fe........................ 53 34 63 38 / 40 5 0 0 Santa Fe Airport................ 55 31 68 36 / 30 5 0 0 Albuquerque Foothills........... 59 38 70 44 / 30 5 0 0 Albuquerque Heights............. 61 39 72 43 / 20 5 0 0 Albuquerque Valley.............. 63 35 74 40 / 20 5 0 0 Albuquerque West Mesa........... 62 37 73 43 / 20 5 0 0 Los Lunas....................... 63 35 74 40 / 20 5 0 0 Rio Rancho...................... 61 37 72 43 / 20 10 0 0 Socorro......................... 64 38 75 44 / 20 5 0 0 Sandia Park/Cedar Crest......... 53 32 64 39 / 40 10 0 0 Tijeras......................... 54 31 66 38 / 40 10 0 0 Moriarty/Estancia............... 56 29 67 35 / 40 10 0 0 Clines Corners.................. 51 32 65 37 / 60 10 0 0 Gran Quivira.................... 54 35 65 42 / 40 10 0 0 Carrizozo....................... 56 37 69 45 / 40 10 0 0 Ruidoso......................... 48 35 65 45 / 50 20 0 0 Capulin......................... 36 28 59 34 / 90 20 0 0 Raton........................... 45 26 65 33 / 80 10 0 0 Springer........................ 48 27 66 35 / 60 10 0 0 Las Vegas....................... 49 29 65 36 / 60 10 0 0 Clayton......................... 45 33 67 39 / 80 10 0 0 Roy............................. 48 31 64 38 / 60 10 0 0 Conchas......................... 51 36 71 43 / 70 10 0 0 Santa Rosa...................... 53 35 72 42 / 70 10 0 0 Tucumcari....................... 51 34 75 45 / 80 10 0 0 Clovis.......................... 49 35 74 44 / 80 10 0 0 Portales........................ 50 36 75 45 / 80 10 0 0 Fort Sumner..................... 53 36 75 45 / 70 10 0 0 Roswell......................... 56 38 83 46 / 60 10 0 0 Picacho......................... 54 39 74 49 / 50 10 0 0 Elk............................. 52 35 71 47 / 40 10 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until noon MDT today for the following zones... NMZ510-511-523. Wind Advisory until 6 PM MDT this evening for the following zones... NMZ530-531. Winter Weather Advisory until 6 PM MDT this evening for the following zones... NMZ516-528-529. Winter Storm Warning until 6 PM MDT this evening for the following zones... NMZ512>515-527. && 11
Hazardous weather outlook, Mar 28, 4:53 AM MDT, 22 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 453 AM MDT Tue Mar 28 2017 NMZ501>540-291200- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 453 AM MDT Tue Mar 28 2017 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight A Winter Storm Warning for heavy snow is in effect for the Sangre De Cristo Mountains and Raton Ridge/Johnson Mesa. Significant travel impacts are likely over the warned area, especially through Raton Pass. A Winter Weather Advisory for snow is in effect for the Upper Rio Grande Valley, Tusas and Jemez Mountains, and the Far Northeast and Northeast Highlands. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Winter Storm Warnings and Advisories will continue for portions of North Central and Northeast New Mexico through Wednesday. Another storm system will impact the state beginning Friday and continue through at least Saturday. Wind impacts will be most significant Friday, with potential for snow impacts Friday night through Saturday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report rainfall amounts and any flooding through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. 11
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 2:50 PM MDT | Fire Weather Watch | ABQ | Bernalillo, Harding, Sandoval, San Miguel, Socorro, Union and 1 more | 24 hr |
Nearby
Wind Advisories in New Mexico, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.